Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 17, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2003, 11:46 PM CST for Lowndes County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 11:46 PM CST (05:46 UTC)
- Expired
- Feb 22, 2003, 12:05 AM CST
- In force
- 19 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 9:30 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS54 KJAN 220546 SVRJAN MSC087-220605- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1146 PM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1205 AM CST * AT 1146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF NEW HOPE...OR ABOUT 8 MILES SOUTH OF COLUMBUS...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR NEW HOPE AT 1150 PM CST WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3344 8847 3328 8836 3357 8770 3379 8785 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 8:59 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 21, 8:59 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 900 PM CST THU FEB 20 2002 DID A QUICK UPDATE TO ADD TORNADO WATCH 13...ALSO INCREASED WINDS FOR MOST AREAS. SATELLITE SHOWS A CLEAR AREA WITH ANOTHER BOUNDARY QUICKLY MOVING THROUGH EAST TEXAS. STILL EXPECTING ANOTHER ROUND ONCE THIS FEATURE MOVES INTO THE AREA. FORECAST OK FOR NOW. .JAN... AR...ALL ZONES LA...ALL ZONES MS...ALL ZONES
Hazardous weather outlook, Feb 21, 11:36 PM CST, 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1136 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A STRONG STORM SYSTEM WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY BEFORE MID MORNING SATURDAY. WHILE SCATTERED THUNDERSTORMS ARE LIKELY...THERE STILL COULD BE ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS TO 60 MPH...AND LARGE HAIL MAINLY EAST OF THE MISSISSIPPI RIVER THROUGH SUNRISE SATURDAY. THE RISK FOR TORNADOES SHOULD BE CONFINED TO SOUTHEASTERN MISSISSIPPI...MAINLY EAST OF A COLUMBIA TO QUITMAN LINE. A DEEPENING LOW PRESSURE CENTER IN NORTHEAST LOUISIANA WILL MOVE INTO NORTHERN MISSISSIPPI EARLY SATURDAY. THE ASSOCIATED COLD FRONT EXTENDING INTO THE WESTERN GULF OF MEXICO COULD TRIGGER ANOTHER ROUND OF STORMS AS IT MOVES EASTWARD DURING THE EARLY MORNING HOURS. ALL OF THE THUNDERSTORMS SHOULD END BEFORE MIDDAY. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE FOR THE REST OF THE OVERNIGHT HOURS. A GOOD PORTION OF THE AREA HAS ALREADY SEEN 3 TO 6 INCHES OF RAIN...ALONG WITH A FEW LOCATIONS HAVING FLOODING PROBLEMS. THROUGH SATURDAY MORNING...AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE AND FLOODING MAY BECOME SIGNIFICANT IN A FEW LOCATIONS. ONLY LIGHT RAIN IS EXPECTED AFTER MID MORNING SATURDAY AS COLDER AND DRYING AIR GAINS CONTROL AT THE SURFACE. ALL THE RAIN SHOULD END LATER SATURDAY AFTERNOON. STAY INFORMED OF THE LATEST WARNINGS AND FORECASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... ANOTHER STORM SYSTEM WILL APPROACH THE LOWER MISSISSIPPI VALLEY TOWARD MID WEEK WITH RAINS EXPECTED TO BEGIN INCREASING ON WEDNESDAY. THE NEXT SYSTEM WILL HAVE THE POTENTIAL OF PRODUCING A COUPLE OF INCHES OF RAINFALL WEDNESDAY NIGHT OR THURSDAY WHICH COULD AGGRAVATE ANY LINGERING FLOOD PROBLEMS FROM THE CURRENT RAINFALL AND RUNOFF. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS...AND HAM RADIO OPERATORS FOR SEVERE WEATHER SHOULD BE ENDED BY MID MORNING SATURDAY...ALTHOUGH SOME FLOODING PROBLEMS WILL PROBABLY LINGER. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 21, 5:56 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM HAZLEHURST MS FLOODING
02/21/03 COPIAH WATER OVER GEORGETOWN
STREET. REPORTED BY
COPIAH COUNTY SHERIFFS
OFFICE.
0433 PM OAK VALE MS FLOODING
02/21/03 LAWRENCE WATER OVER THE ROADS.
REPORTED BY LAWRENCE
COUNTY SHERIFFS OFFICE.
0500 PM MOUNT OLIVE MS FLOODING
02/21/03 COVINGTON ARBO RD,MOONEY RD,
STATION CREEK RD, AND
GEORGE SPEED RD CLOSED
BETWEEN MT OLIVE AND
COLLINS. REPORTED BY
COVINGTON COUNTY EMA.
0530 PM MENDENHALL MS FLOODING
02/21/03 SIMPSON FLINT ROAD CLOSED DUE TO
FLOODING FROM WEATHERSBY
CREEK. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.
0530 PM COUNTYWIDE MS FLOODING
02/21/03 JONES WATER OVER BRIDGES ON
COUNTY ROADS. REPORTED BY
JONES COUNTY SHERIFFS
OFFICE.Local storm report, Feb 21, 6:26 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM PARISH WIDE LA FLOODING
02/21/03 MOREHOUSE WATER OVER ROADS PARISH
WIDE, HWY DEPT PUTTING
OUT SIGNS TO CLOSE ROADS.
REPORTED BY SHERIFFS
OFFICELocal storm report, Feb 21, 8:08 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM PRENTISS MS FLOODING
02/21/03 JEFFERSON DAVIS STREET FLOODING, 1 TO 3
FEET OF WATER OVER ROADS.
REPORTED BY HAMM RADIO
OPERATOR KDSQEO.
0700 PM COUNTYWIDE MS FLOODING
02/21/03 FRANKLIN WIDESPREAD STREET
FLOODING. REPORTED BY
FIRE DEPARTMENT.
0745 PM PARISH WIDE LA FLOODING
02/21/03 FRANKLIN MOST RURAL ROADS HAVE
STANDING WATER ON THEM.
REPORTED BY SHERIFFS
OFFICE.
0755 PM WATERPROOF LA FLOODING
02/21/03 TENSAS ONE STREET UNDER WATER,
HWY 3209 NEAR US 65.
0800 PM BROOKHAVEN MS FLOODING
02/21/03 LINCOLN SEVERAL ROADS ARE UNDER
WATER IN THE BROOKHAVEN
CITY LIMITS. TRAFFIC
BEING DIVERTED. REPORTED
BY BROOKHAVEN EMA.Local storm report, Feb 21, 10:21 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM MS FLOODING
02/21/03 MARION WATER ACROSS STOVAL
ROADIN THE SRN PART OF
THE COUNTY. REPORTED BY
MARION COUNTY CD.
0900 PM WATERPROOF LA FLOODING
02/21/03 TENSAS GUTHRIE AND BETHEL CT.
SUBDIVISIONS UNDER WATER
DUE TO FLOODING. REPORTED
BY SHERIFFS OFFICE.
0945 PM 1S MONTICELLO MS 0.50 INCH HAIL
02/21/03 LAWRENCE REPORTED BY CD.Local storm report, Feb 21, 11:19 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM RICHLAND MS FLOODING
02/21/03 RANKIN SEVERAL REPORTS OF STREET
FLOODING. REPORTED BY
RANKIN COUNTY EMA.
0930 PM 5E PORT GIBSON MS FLOODING
02/21/03 CLAIBORNE BRIDGE WASHED OUT BETWEEN
HERMANVILLE AND PORT
GIBSON ON HWY 18.
REPORTED BY CLAIBORNE
COUNTY SHERIFFS OFFICE.Special weather statement, Feb 21, 11:45 PM CST, 1 minute before
MSZ054-059>063-220605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1145 PM CST FRI FEB 21 2003 ...TORNADO WATCH 13 HAS BEEN CANCELLED FOR PORTIONS OF SOUTH MISSISSIPPI... THE FOLLOWING COUNTIES HAVE BEEN CANCELLED FROM THE WATCH... ADAMS...FRANKLIN...JEFFERSON...LINCOLN AND COPIAH THE TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM FOR THE FOLLOWING COUNTIES... SIMPSON...SMITH...JASPER...CLARKE...LAWRENCE...JEFFERSON-DAVIS... COVINGTON...JONES...MARION...LAMAR AND FORREST
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:00 PM CST | Flash Flood Warning | JAN | Covington | 6 hr |
| Feb 21, 6:20 PM CST | Flash Flood Warning | JAN | Hinds, Rankin, Scott, Warren | 6 hr |
| Feb 21, 7:07 PM CST | Flash Flood Warning | JAN | Leake, Madison, Neshoba, Newton | 6 hr |
| Feb 21, 7:11 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 59 min |
| Feb 21, 7:51 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 3 hr |
| Feb 21, 7:59 PM CST | Flash Flood Warning | JAN | Copiah, Simpson, Smith | 6 hr |
| Feb 21, 8:05 PM CST | Tornado Warning | JAN | Lincoln | 30 min |
| Feb 21, 8:27 PM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Feb 21, 8:39 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| Feb 21, 8:46 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Feb 21, 8:48 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Feb 21, 9:03 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 32 min |
| Feb 21, 9:28 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Feb 21, 9:38 PM CST | Tornado Warning | JAN | Lawrence | 32 min |
| Feb 21, 9:44 PM CST | Tornado Warning | JAN | Jefferson Davis | 46 min |
| Feb 21, 9:50 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 45 min |
| Feb 21, 9:57 PM CST | Severe Thunderstorm Warning | JAN | Leake | 28 min |
| Feb 21, 10:13 PM CST | Tornado Warning | JAN | Covington | 42 min |
| Feb 21, 10:19 PM CST | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Montgomery, Noxubee and 3 more | 6 hr |
| Feb 21, 10:19 PM CST | Tornado Warning | JAN | Simpson, Smith | 46 min |
| Feb 21, 10:34 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale | 6 hr |
| Feb 21, 10:53 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Feb 21, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 44 min |
| Feb 21, 11:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Feb 21, 11:59 PM CST | Tornado Warning | JAN | Neshoba | 31 min |
| Feb 22, 12:02 AM CST | Tornado Warning | JAN | Marion | 43 min |
| Feb 22, 12:16 AM CST | Tornado Warning | JAN | Lamar | 44 min |
| Feb 22, 12:20 AM CST | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Feb 22, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 60 min |
| Feb 22, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Clay | 43 min |
| Feb 22, 1:12 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.